A-Z

Eddie - Interview 37- Parkinson's disease

Age at interview: 83
Age at diagnosis: 80
Brief Outline: Eddie was diagnosed with Parkinson's about 3 years ago. He was put on Sinemet but began to experience breathing difficulties at night. Although his consultant encouraged him to continue on the medication he decided not to.
Background: Allotments Officer, single.

More about me...

 For more clips from this interview click here.

 

When his doctor dismissed Eddie’s concerns about the bad side effects caused by his medication,...

When his doctor dismissed Eddie’s concerns about the bad side effects caused by his medication,...

SHOW TEXT VERSION
PRINT TRANSCRIPT
I can’t remember exactly when the walking became affected. The doctor at the hospital was conscious of the fact that my walking wasn’t as good as it should be and he noticed it more than I did to start with. And the effect of the Sinemet plus, I think it was, the effect of that was it improved my walking and also my hand wasn’t shaking so much, so it was being effective. So in the first time it didn’t consciously affect my breathing but he wanted he wanted to increase the dosage because he didn’t think the dosage was strong enough to do the job properly so I had to take an extra tablet, sixty two point five. And when I started taking that that’s when I started suffering from the breathing problem.
 
Can you describe the breathing problem?
 
Yes, I would wake up in the night and you breathe through your nose normally and I reached the situation where breathing through my nose was very difficult and the worst thing I could do was sneeze because it increases the blood pressure and so I got the feeling with my nose being blocked up and the effect the effect was very unpleasant.
 
And so what was the next thing you do you did? You told I think you told me you went back to the doctor.
 
I stopped taking the Sinemet and.
 
Had the doctor told you that it was definitely caused by the Sinemet?
 
I had a after I went back to the hospital, the second appointment, but he didn’t seem too concerned about the breathing effect he was more concerned about the effect by not taking the Sinemet and doing harm to myself and so he suggested I should go back and have a second try. So I thought, “Well, with respect to the medical profession the doctor I’m prepared to do that.” So I went back and I had and I had a second go but the effect was worse than the first time so I wrote a letter to the local doctor saying that I was I wasn’t prepared to put up with horrific breathing problems. I would rather put up with the problem with my hand shaking than the breathing so he wrote me a letter back saying that he respected my viewpoint which I which I had a right to choose for myself.
 
 

Eddie developed breathing problems and was sure they were caused by the medication he was taking...

Eddie developed breathing problems and was sure they were caused by the medication he was taking...

SHOW TEXT VERSION
PRINT TRANSCRIPT
I can’t remember exactly when the walking became affected. The doctor at the hospital was conscious of the fact that my walking wasn’t as good as it should be and he noticed it more than I did to start with. And the effect of the Sinemet plus, I think it was, the effect of that was it improved my walking and also my hand wasn’t shaking so much, so it was being effective. So in the first time it didn’t consciously affect my breathing but he wanted he wanted to increase the dosage because he didn’t think the dosage was strong enough to do the job properly so I had to take an extra tablet, sixty two point five. And when I started taking that that’s when I started suffering from the breathing problem.
 
Can you describe the breathing problem?
 
Yes, I would wake up in the night and you breathe through your nose normally and I reached the situation where breathing through my nose was very difficult and the worst thing I could do was sneeze because it increases the blood pressure and so I got the feeling with my nose being blocked up and the effect the effect was very unpleasant.
 
And so what was the next thing you do you did? You told I think you told me you went back to the doctor.
 
I stopped taking the Sinemet and.
 
Had the doctor told you that it was definitely caused by the Sinemet?
 
I had a after I went back to the hospital, the second appointment, but he didn’t seem too concerned about the breathing effect he was more concerned about the effect by not taking the Sinemet and doing harm to myself and so he suggested I should go back and have a second try. So I thought, “Well, with respect to the medical profession the doctor I’m prepared to do that.” So I went back and I had and I had a second go but the effect was worse than the first time so I wrote a letter to the local doctor saying that I was I wasn’t prepared to put up with horrific breathing problems. I would rather put up with the problem with my hand shaking than the breathing so he wrote me a letter back saying that he respected my viewpoint which I which I had a right to choose for myself.
 
Previous Page
Next Page